Medications and Your Hair (2)Previous Page
The following Chemotherapy Medications tend to cause hair loss:
Hair Growth as a Side Effect of Medication
While it’s not a common side effect of many medications, many women who are pregnant and taking pre-natal vitamins find that they have improved strength, growth and condition of their hair. This is known to come as a combination of both the benefit of the vitamin therapy as well as the increased growth hormones in a woman’s system as she “grows” her baby. Some women have been known to continue with their pre-natal vitamins in order to retain some of the benefit after childbirth and all the time.
Side Effects of Hair Growth Medications
While most of our discussion has been on the topic of medications whose side effects relate to hair loss (or growth), there has been recent studies that pertain to side effects caused by popular medications used to treat hair loss in men.
In a review of the existing drug studies on the drugs Dutasteride (brand name Avodart) and Finasteride (brand names Proscar and Propecia), the medications have been linked to a decrease in sexual desire (libido) and in cases, even erectile dysfunction. The concern increases as a small percentage of these cases showed persisting symptoms even after the drugs were no longer taken. A professor of biochemistry and urology at Boston University School of Medicine stated that almost everyone who takes these drugs experiences some of these side effects, and some are more dramatically affected than others.
Since these drugs work by blocking androgen (the specifically male hormone) in the body, the side effects seem inevitable: Men need androgen for erectile function, libido, ejaculation, and just for a sense of well-being.
Medication and oily hair
Hypertension medication and hair loss
Medication for high blood pressure and lifeless hair
The effect of thyroid medications on hair color